Alert archive / Maine / Wind Chill Warnings in 2008
Wind Chill Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this wind chill warning at Jan 20, 2008, 3:41 AM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Jan 20, 2008, 2:53 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2008, 3:41 AM EST (08:41 UTC)
- In effect from
- Jan 20, 2008, 2:53 PM EST
- Expired
- Jan 21, 2008, 3:16 AM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 8.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 148 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCAR 200841 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 341 AM EST SUN JAN 20 2008 ...ARCTIC AIR TO AFFECT THE REGION THROUGH MONDAY... .BITTER COLD ARCTIC AIR WILL OVERSPREAD THE REGION TODAY ON BRISK NORTHWEST WINDS. THE COMBINATION OF BRISK WINDS AND BITTER COLD TEMPERATURES WILL CREATE DANGEROUSLY COLD WIND CHILL FROM THIS EVENING THROUGH MONDAY MORNING. MEZ001-003-201700- /O.NEW.KCAR.WC.W.0001.080120T2300Z-080121T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 341 AM EST SUN JAN 20 2008 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY. BRISK WINDS NORTHWEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES WELL BELOW ZERO TONIGHT AND MONDAY MORNING TO PRODUCE WIND CHILL VALUES AS LOW AS 40 BELOW. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ002-004>006-010-201700- /O.NEW.KCAR.WC.Y.0002.080120T2300Z-080121T1700Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD 341 AM EST SUN JAN 20 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY. BRISK WINDS NORTHWEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES WELL BELOW ZERO TONIGHT AND MONDAY MORNING TO PRODUCE WIND CHILL VALUES AS LOW AS 30 BELOW. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ KHW
4 follow-up statements
000 WWUS41 KCAR 201619 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1119 AM EST SUN JAN 20 2008 MEZ001-003-210000- /O.CON.KCAR.WC.W.0001.080120T2300Z-080121T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 1119 AM EST SUN JAN 20 2008 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY. EXPECT WIND CHILL VALUES AS LOW AS 40 BELOW. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ002-004>006-010-210000- /O.CON.KCAR.WC.Y.0002.080120T2300Z-080121T1700Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD 1119 AM EST SUN JAN 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY. EXPECT WIND CHILL VALUES AS LOW AS 30 BELOW. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ FOSTER
000 WWUS41 KCAR 201953 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 253 PM EST SUN JAN 20 2008 MEZ002-004-210400- /O.UPG.KCAR.WC.Y.0002.080120T2300Z-080121T1700Z/ /O.EXA.KCAR.WC.W.0001.080120T2300Z-080121T1700Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 253 PM EST SUN JAN 20 2008 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. EXPECT WIND CHILL VALUES AS LOW AS 35 BELOW TONIGHT THROUGH MONDAY MORNING. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ001-003-210400- /O.CON.KCAR.WC.W.0001.080120T2300Z-080121T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 253 PM EST SUN JAN 20 2008 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY. EXPECT WIND CHILL VALUES AS LOW AS 35 BELOW TONIGHT THROUGH MONDAY MORNING. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ011-015>017-031-032-210400- /O.EXB.KCAR.WC.Y.0002.080121T0500Z-080121T1400Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 253 PM EST SUN JAN 20 2008 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY. EXPECT WIND CHILL VALUES BETWEEN 20 AND 25 BELOW FROM MIDNIGHT TONIGHT THROUGH MID MORNING MONDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ005-006-010-210400- /O.CON.KCAR.WC.Y.0002.080120T2300Z-080121T1700Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD 253 PM EST SUN JAN 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EST MONDAY. EXPECT WIND CHILL VALUES AS LOW AS 30 BELOW TONIGHT THROUGH MONDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ FOSTER
000 WWUS41 KCAR 210203 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 903 PM EST SUN JAN 20 2008 MEZ001>004-211015- /O.CON.KCAR.WC.W.0001.000000T0000Z-080121T1700Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN 903 PM EST SUN JAN 20 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM EST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. EXPECT WIND CHILL VALUES TO DROP TO AS LOW AS 35 BELOW OVERNIGHT INTO MONDAY MORNING. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ005-006-010-211015- /O.CON.KCAR.WC.Y.0002.000000T0000Z-080121T1700Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD 903 PM EST SUN JAN 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. EXPECT WIND CHILL VALUES AS LOW AS 30 BELOW OVERNIGHT INTO MONDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ011-015>017-031-032-211015- /O.CON.KCAR.WC.Y.0002.080121T0500Z-080121T1400Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 903 PM EST SUN JAN 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY. EXPECT WIND CHILL VALUES BETWEEN 20 AND 25 BELOW THROUGH MID MORNING MONDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ RLN
000 WWUS41 KCAR 210816 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 316 AM EST MON JAN 21 2008 MEZ001>004-211700- /O.CAN.KCAR.WC.W.0001.000000T0000Z-080121T1700Z/ /O.EXB.KCAR.WC.Y.0002.080121T1500Z-080121T2100Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN 316 AM EST MON JAN 21 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON. THE WIND CHILL WARNING IN EFFECT PRIOR HAS BEEN CANCELLED...DUE TO LIGHT AND VARIABLE WINDS EARLY THIS MORNING. HOWEVER...EXPECT WIND CHILL VALUES AS LOW AS 33 BELOW LATE THIS MORNING THROUGH MID AFTERNOON AS WIND SPEEDS INCREASE TO 10 TO 15 MPH AND COMBINE WITH LOW DAY TIME HIGH TEMPERATURES. A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ011-015>017-031-032-210930- /O.CAN.KCAR.WC.Y.0002.000000T0000Z-080121T1400Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 316 AM EST MON JAN 21 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE BECOME LIGHT AND VARIABLE EARLY THIS MORNING. BY THE TIME WINDS INCREASE TO 10 TO 15 MPH LATE THIS MORNING INTO MID AFTERNOON...ACTUAL AIR TEMPERATURES SHOULD WARM ENOUGH TO KEEP WIND CHILLS WARMER THAN 20 BELOW. $$ MEZ005-006-010-211700- /O.EXT.KCAR.WC.Y.0002.000000T0000Z-080121T2100Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD 316 AM EST MON JAN 21 2008 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON. EXPECT WIND CHILL VALUES AS LOW AS 25 TO 30 BELOW LATE THIS MORNING THROUGH MID AFTERNOON AS WIND SPEEDS INCREASE TO 10 TO 15 MPH AND COMBINE WITH LOW DAY TIME HIGH TEMPERATURES. A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ VJN
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 20, 3:06 AM EST, 35 minutes earlier.
Area forecast discussion, Jan 20, 3:06 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
306 AM EST SUN JAN 20 2008
.SYNOPSIS...
ARCTIC AIR WILL OVERSPREAD THE AREA TODAY ON BRISK NORTHWEST
WINDS AND REMAIN THROUGH MONDAY. TEMPERATURES WILL MODERATE ON
TUESDAY AS LOW PRESSURE APPROACHES FROM THE GREAT LAKES. THIS LOW
WILL CROSS THE REGION LATE TUESDAY AND TUESDAY NIGHT. UNSETTLED
CONDITIONS AND BELOW NORMAL TEMPERATURES WILL FOLLOW AND PERSIST
FOR THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
ARCTIC FRONTAL BOUNDARY HAS SLIPPED INTO SERN PORTIONS OF OUR FA
AS WEAK SFC LOW PRES HAS PUSHED INTO WRN NB... PRECIP SHIELD
ASSOCIATED W/ THIS SFC CIRCULATION WAS QUITE ORGANIZED SEVERAL
HOURS AGO BUT HAS WEAKENED SIGNIFICANTLY AND MOVED E OUT OF THE
AREA. SKIES OR M/CLOUDY ACROSS MUCH OF THE FA ATTM BUT SAT PIX
INDICATE SOME DCRS IN CLDS OFF TO THE W XPCT THIS TO WORK INTO THE
AREA OVER THE NXT FEW HRS. CLDS WILL BE A LITTLE TRICKY TDY AS
INCOMING AIRMASS QUITE DRY. HOWEVER...W/ NEUTRAL TO WEAK CYCLONIC
FLOW ACROSS THE FA TDY AS WELL AS A WEAK UPPER SHORT WAVE PROGGED
TO SWING ACROSS THE REGION LATER TDY...WOULD XPCT SKIES TO START
OFF MAINLY SUNNY TO P/CLOUDY BUT THEN GIVE WAY TO SOME SC ACROSS
THE N AND WRN AREAS...SPCLY UPSLOPE AREAS AND COULD EVEN SEE A FEW
FLURRIES AS THE VERY COLD ARCTIC AIR SQUEEZES OUT ANY AVAILABLE MOISTURE.
W/ STRONG CAA IN PLACE TDY...TEMPS WILL STRUGGLE TO RISE MUCH FROM
WHEREVER THEY END UP ERLY THIS AM...PROBABLY SINGLE NUMBERS NORTH
TO UPPER TEENS/LOWER 20S DOWNEAST. BRISK NW WNDS OF 10-20 MPH
XPCTD ACROSS THE FA TDY AND TNGT AND W/ TEMPS XPCTD TO FALL BLO
ZERO ACROSS THE REGION TNGT...WND CHILLS WILL CERTAINLY BE AN
ISSUE. HAVE DECIDED TO ISSUE A WND CHILL WARNING FAR NW ZNS W/ A
WND CHILL ADV REMAINDER OF THE N FOR TNGT AND MON AM. DAY SHIFT
MAY NEED TO XTND THIS ADV FURTHER S AND PSBLY NEED TO XPND THE
WARNING DEPENDING ON UPDATED FCST WNDS AND TEMPS FOR TNGT... &&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL PASS TO THE SOUTH OF NEW ENGLAND MONDAY. LOW
PRESSURE WILL APPROACH THE REGION FROM THE WEST MONDAY NIGHT AND
TUESDAY. EXPECT SNOW TO DEVELOP IN THE WARM ADVECTION AHEAD OF
THIS LOW EARLY TUESDAY. WILL USE A BLEND OF THE GFS40...NAM12 AND
SREF TO GENERATE POPS. SKY GRIDS AND QPF GENERATED WITH A 50/50
NAM12 AND GFS40 BLEND. WINDS...TEMPERATURES AND DEW POINT
GENERATED WITH GMOS. DO NOT EXPECT RADIATIONAL COOLING MONDAY
NIGHT SINCE HIGH AND MIDDLE CLOUDS ARE EXPECTED TO QUICKLY FILL IN
AS RIDGE LINE MOVES TO THE EAST OF NEW ENGLAND.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS LOW PRESSURE DEPARTS TO THE NORTHEAST LATE TUESDAY NIGHT ANOTHER
WEAK LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH FROM THE WEST
WITH A RIDGE BRIEFLY CROSSING THE FORECAST AREA WEDNESDAY. THIS
NEXT SYSTEM WILL CROSS THE STATE LATE WEDNESDAY NIGHT AND DURING
THE DAY THURSDAY PRODUCING ANOTHER PERIOD OF LIGHT SNOW. STRONG
HIGH PRESSURE WILL APPROACH FROM THE WEST FRIDAY AND CROSS THE
REGION SATURDAY. ALL GRIDS THIS PERIOD CREATED WITH GMOS. ONLY
MODIFICATION WAS TO ADJUST SKY COVER GRIDS TO BETTER FIT POPS.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: PRIMARILY VFR CONDS XPCTD NXT 24 HRS W/ COLD AND DRY
ARCTIC AIRMASS IN PLACE.
SHORT TERM: VFR CONDITIONS ARE EXPECTED MONDAY. MVFR AND IFR
CONDITIONS ARE POSSIBLE TUESDAY AS LOW PRESSURE APPROACHES FROM
THE WEST THEN MOVES ACROSS THE REGION. VFR CONDITIONS EXPECTED
WEDNESDAY. MVFR AND IFR CONDITIONS POSSIBLE AGAIN THURSDAY AS
ANOTHER LOW PRESSURE SYSTEMS MOVES ACROSS THE STATE.
&&
.MARINE...
NEAR TERM: HAVE ISSUED A GENERIC SCA FOR TDY THRU MON W/ WNDS OF
20-25 KT W/ GUSTS TO 30 KT XPCTD OVER THE WATERS IN STRONG CAA AND A
BRISK NW FLOW THRU AT LEAST THE NXT 36 HRS... WILL CONT MDT FRZ
SPRAY BEGINNING TNGT...
SHORT TERM: FOR WIND GRIDS HAVE USED A 50/50 BLEND OF THE NAM12
AND GFS40. FOR NORTHWEST FLOW MONDAY AND MONDAY EVENING HAVE
INCREASED WIND SPEED 2 TO 3 KNOTS ABOVE GUIDANCE NUMBERS. LATER
MONDAY NIGHT INTO TUESDAY HAVE NOT ALTERED MODEL WINDS WITH MORE
STABLE FLOW PRESENT. FOR WAVES: SOUTHERLY SWELL GROUP SUBSIDES TO
AROUND 1 FOOT DURING THE DAY MONDAY WITH PRIMARY WAVE FIELD MONDAY
NIGHT AND TUESDAY DRIVEN BY LOCAL WINDS. HAVE MADE SOME MINOR
ADJUSTMENTS FOR FORECASTED WIND SPEEDS...OTHERWISE WILL USE WNA.
WILL ALSO INCLUDE FREEZING SPRAY MONDAY EVENING UNTIL WINDS
DIMINISH. FOR TUESDAY NIGHT INTO THURSDAY WILL USE GMOS WINDS AND
WILL INITIALIZE WAVES WITH WNA. HAVE MADE SOME ADJUSTMENTS TO WNA
TO BETTER FIT GMOS WINDS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 12 PM EST MONDAY
FOR MEZ002-004>006-010.
WIND CHILL WARNING FROM 6 PM THIS EVENING TO 12 PM EST MONDAY
FOR MEZ001-003.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ050>052.
&&
NEAR TERM...KHW
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...KHW
MARINE...KHW/MIGNONEHazardous weather outlook, Jan 19, 5:04 AM EST, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 504 AM EST SAT JAN 19 2008 MEZ001>006-010-011-015>017-029>032-201015- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 504 AM EST SAT JAN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT AN ARCTIC FRONT WILL CROSS THE REGION LATE TODAY AND TONIGHT. A BAND OF SNOW WILL ACCOMPANY THIS FRONT WITH AN INCH OR TWO OF ACCUMULATION POSSIBLE...MAINLY ACROSS FAR NORTHERN AND WESTERN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BITTER COLD ARCTIC AIR WILL OVERSPREAD THE REGION SUNDAY ON BRISK NORTHWEST WINDS. THIS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS AND WIND CHILL ADVISORIES/WARNINGS WILL LIKELY BE NEEDED FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-201015- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 504 AM EST SAT JAN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KHW
In the hours before
Special weather statement, Jan 20, 12:34 AM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1234 AM EST SUN JAN 20 2008 MEZ002-005-006-200845- NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 1234 AM EST SUN JAN 20 2008 WEAK LOW PRESSURE AND AN ASSOCIATED ARCTIC FRONT ACROSS EAST CENTRAL MAINE WILL PRODUCE AN AREA OF LIGHT TO MODERATE SNOW ACROSS FAR EASTERN AREAS THROUGH 2 AM EST. SOME AREAS TO BE AFFECTED INCLUDE THE ROUTE 1 CORRIDOR SOUTH OF PRESQUE ISLE AS WELL AS INTERSTATE 95 FROM HOULTON TO MILLINOCKET. UP TO 2 INCHES OF SNOW ACCUMULATION CAN BE EXPECTED AS THIS WEATHER MOVES THROUGH WITH VISIBILITIES REDUCED TO LESS THAN ONE MILE AT TIMES. KHW
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:41 AM EST | Wind Chill Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 41 hr |
Nearby
Wind Chill Warnings in Maine, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.